MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI ¿ TORQUE COMMAND 14 ST; Wire, guide, catheter

ABBOTT VASCULAR INC. HI ¿ TORQUE COMMAND 14 ST; Wire, guide, catheter
Model Number 1060002A
Medical Device Problem Codes Product Quality Problem (1506); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the posterior tibial artery.A 300cm guidewire (gw) was successfully used for a percutaneous transluminal angioplasty (pta); however, after the gw was removed the physician noticed the tip of the wire to appear to have less coating and shinny as if the coating of the tip was brushed off from the tip of the wire.Images were taken and sent to the global engineering and marketing teams, in which it was determined that no polymer was removed and the noted shinny wire is simply how the device was designed.There were no adverse patient effects nor clinical delay.Subsequent to the initially reported event, the device was received and the analysis revealed that the coils were stretched and the polymer coating was torn.The account was not aware of reported issues found by qat.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported product quality problem (irregular appearance) was confirmed as a tear.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported irregular appearance appears to be related to the operational context of the procedure.It was reported that after use of the guide wire, the polymer appeared irregular.Analysis of the returned guide wire confirmed the irregular appearance as a tear on the polymer.The wire was also noted to have bends on the distal end and stretching.This type of damage is consistent with interaction between the wire and an accessory device or challenging anatomy.In this case, it is likely that the polymer tear occurred due to interaction during the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI ¿ TORQUE COMMAND 14 ST
Common Device Name
Wire, guide, catheter
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21380128
Report Number2024168-2025-01702
Device Sequence Number20905925
Product Code DQX
UDI-Device Identifier08717648356841
UDI-Public(01)08717648356841(17)260731(10)4080571
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1060002A
Device Catalogue Number1060002A
Device Lot Number4080571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown